Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Using protopic for contact dermatitis around eyes. Is rashes a side effect of medicine?

User rating for this question
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Hi, I recently started using Protopic .01% for contact dermatitis around my eyes. It has been effective in clearing the dermatitis in only 3 to 4 applications. I have used Protopic three times for three flare ups over a one month period. Aside from the common side effects of cold and flu like symptoms, I notice that I also break out in a rash under my armpits, neck, nape of my arm on the opposite side of my elbow, and behind the knees. One night I woke with a pounding heart. After discontinuing use, the rashes go away in a couple of days. The pounding hear rate only happened once. Is this an allergic reaction? Should I avoid use and contact my doctor?
Posted Tue, 10 Dec 2013 in General Health
Answered by Dr. Fatbardha Sejdini 3 hours later
Brief Answer: Allergic reaction to protopic,contact doctor... Detailed Answer: Hi, Thanks for your query. Obviously, as you have noticed by yourself, the rashes go away after discontinuing the use of this cream (protopic). So, it is an allergic reaction to this drug. Please bare in mind that the active ingredient of protopic is tacrolimus. I strongly suggest to stop using it and discuss with your doctor for other alternatives to tacrolimus. All the best! If you have further questions, you can ask at the next follow up. Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor